... throwing up even.water and crackers anyone else have this problem?
Hi - I'm just wondering if you had been taking another SSRI before this. If you're on a starting dose of citalopram, it's surprising if this caused Serotonin Syndrome, as this usually happens at much higher doses of Selective Serotonin Reuptake Inhibitors (SSRIs). However, your body could just be more susceptible or sensitive to serotonin. The SNRIs like Effexor, Cymbalta and Pristiq are Selective Noradrenaline Reuptake Inhibitors (I think I have that right), so serotonin plays less of a role with the SNRIs. I've never heard of anyone else with these sort of symptoms while starting out on citalopram, but it's well known that different people have all sorts of different side effects when starting on SSRIs and SNRIs as well as the older tricyclic anti-depressants. I had the experience of starting on an SSRI (can't recall which one), and having side effects and it turned out to be stomach problems that went away after a few days. Does your dr want you to continue with citalopram and go up very slowly or try you on something else?
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Nov 2011 • 2 answers
Updated 20 Jan 2014 • 5 answers
Updated 25 Oct 2018 • 4 answers
Updated 20 Feb 2018 • 1 answer
Updated 20 Mar 2018 • 1 answer